Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 8, NWS Jackson, MS

January 3, 2023Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 3, 2023, 7:10 PM CST for Jones County, Mississippi. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2023, 7:10 PM CST (01:10 UTC)
Expired
Jan 3, 2023, 7:51 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 7:13 PM CSTTSTM WND DMG3 Sw Ellisville, MSTREE BRANCHES DOWN ALONG I-59.
Jan 3, 7:29 PM CSTFUNNEL CLOUD1 Ne Glade, MSFUNNEL SPOTTED JUST SOUTH OF LAUREL ALONG HWY 15.
Jan 3, 7:30 PM CSTTSTM WND DMG5 S Glade, MSCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 S GLADE. 5 INCH TREE LIMBS SNAPPED AND TRASH CANS DISPLACED.
Jan 3, 7:30 PM CSTHAIL 1Laurel, MSREPORT VIA SOCIAL MEDIA.
Jan 3, 7:32 PM CSTTSTM WND DMG1 Nw Glade, MSTREES DOWN AND SHED DAMAGED AT 62 SLAUGHTER PEN ROAD SOUTH OF LAUREL.
Jan 3, 7:38 PM CSTTSTM WND DMG5 S Glade, MS5 INCH TREE LIMBS SNAPPED AND TRASH CANS DISPLACED.
Jan 3, 7:44 PM CSTHAIL 11 N Glade, MSHAIL REPORTED ON LOWER MYRICK RD NEAR HWY 15 SOUTH OF LAUREL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 5:01 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1753 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1753 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
2.8
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WFUS54 KJAN 040110
TORJAN
MSC067-040215-
/O.NEW.KJAN.TO.W.0008.230104T0110Z-230104T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
710 PM CST Tue Jan 3 2023

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Eastern Jones County in southeastern Mississippi...

* Until 815 PM CST.
    
* At 710 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Moselle, or near Ellisville, moving northeast at
  30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Ellisville around 720 PM CST.
  Laurel around 725 PM CST.
  Tuckers Crossing around 735 PM CST.
  Mill Creek around 755 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3149 8928 3164 8928 3183 8894 3159 8894
TIME...MOT...LOC 0110Z 242DEG 25KT 3155 8927 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CME
3 follow-up statements
955 
WWUS54 KJAN 040122
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
722 PM CST Tue Jan 3 2023

MSC067-040215-
/O.CON.KJAN.TO.W.0008.000000T0000Z-230104T0215Z/
Jones MS-
722 PM CST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR EASTERN
JONES COUNTY...
    
At 722 PM CST, a severe thunderstorm capable of producing a tornado
was located over Ellisville, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Laurel around 730 PM CST.
  Tuckers Crossing around 735 PM CST.
  Mill Creek around 750 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3152 8920 3165 8926 3183 8894 3159 8894
TIME...MOT...LOC 0122Z 242DEG 25KT 3159 8917 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CME
913 
WWUS54 KJAN 040138
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
738 PM CST Tue Jan 3 2023

MSC067-040215-
/O.CON.KJAN.TO.W.0008.000000T0000Z-230104T0215Z/
Jones MS-
738 PM CST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR
NORTHEASTERN JONES COUNTY...
    
At 737 PM CST, a severe thunderstorm capable of producing a tornado
was located near Tuckers Crossing, or 8 miles southeast of Laurel,
moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Mill Creek around 750 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3155 8909 3174 8910 3183 8894 3159 8894
TIME...MOT...LOC 0137Z 248DEG 26KT 3162 8904 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CME
926 
WWUS54 KJAN 040151
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
751 PM CST Tue Jan 3 2023

MSC067-040201-
/O.CAN.KJAN.TO.W.0008.000000T0000Z-230104T0215Z/
Jones MS-
751 PM CST Tue Jan 3 2023

...THE TORNADO WARNING FOR NORTHEASTERN JONES COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CST for
southeastern and east central Mississippi.

LAT...LON 3155 8909 3174 8910 3183 8894 3159 8894
TIME...MOT...LOC 0150Z 242DEG 25KT 3167 8894 

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 3, 5:46 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 3, 5:46 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
546 PM CST Tue Jan 3 2023

...New AVIATION...

.DISCUSSION...
Issued at 324 PM CST Tue Jan 3 2023

Tonight and Tomorrow...

Heading into tonight, a few areas could see some lingering showers
and thunderstorms as this remaining convection continues to track
east towards Alabama. With this in mind, models have highlighted
possible redevelopment with these storms across the Pine Belt with
some of these storms dropping around 2-4 inches of additional
rainfall. In response to this, we have decided to continue to
advertise a "Elevated" threat for localized flashing flooding across
the Pine Belt. Guidance continues to highlight an approaching cold
front making its way across the region as we head into the overnight
hours. This combined with the ongoing overcast conditions should
cause overnight lows to dip into the mid to upper 50s across most of
the region. Quiet conditions should prevail heading into tomorrow as
skies begin to clear heading into the afternoon. With skies expected
to clear around this time frame, daytime heating should allow for
afternoon temperatures to peak into the upper 60s and low 70s across
our CWA. /CRJ/

Wednesday night through Monday: Come Wednesday evening the closed
low will still be spinning over the Great Lakes region and a
shortwave rounding its base wl be shifting east across our CWA. This
shortwave will have little moisture to work with and dry weather
Wednesday night is expected to continue through Friday night.
Although the shortwave trough wl continue shifting east of
Mississippi Thursday, it will take until midday Friday for the
closed low to shift over the New England states. In the meantime, a
>1024mb surface high will become centered over our CWA from the west
by Friday morning. This will help result in the coldest night of the
forecast period, Thursday night with low temperatures bottoming out
near normal in the mid to upper 30s. This surface high will shift
east through Friday night as a shortwave drops over the central
CONUS and helps develop a surface low over the central Plains. This
weak surface low will slide east to the Tennessee valley by Saturday
evening and drop a weak cold front toward our northwest zones. The
chance for light showers will develop Saturday morning in the west
ahead of the approaching cold front and rain chances will continue
across our CWA until Monday. There are differences in the models
with the surface low but consensus has the front nearly along the
Natchez Trace by Sunday morning. Another shortwave trough will help
develop a surface low that will track southwest to northeast across
our CWA along the nearly stationary cold front Sunday. This system
is expected to finally push the cold front through our CWA Sunday
night. Dry weather looks to return Monday and continue through
Monday night. /22/

&&

.AVIATION...
(00Z TAFS)
Issued at 511 PM CST Tue Jan 3 2023

A resurgence of showers and storms will cause sites PIB, MEI and
HBG to bounce from VFR to MVFR cigs and vis. For a brief period
from 4z to 7z cigs and vis will drop to IFR conditions. Storms
will move from west to east being pushed out of the area or dying
out by 12z to 15z tomorrow at which point all TAF sites will be
in VFR conditions. Winds will shift from southerly to westerly as
the front moves through. Winds will be mild overnight with 5-10kt
sustained winds and 12-17kt gusts. A period of low to moderate
low-level wind shear will be possible through 9z at far east TAF
sites./KP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       52  69  43  61 /  70   0   0   0
Meridian      56  70  44  62 /  90  10   0   0
Vicksburg     50  69  41  62 /  20   0   0   0
Hattiesburg   59  73  46  66 /  90  10   0   0
Natchez       51  70  43  63 /  40   0   0   0
Greenville    49  62  40  58 /  10   0   0   0
Greenwood     51  64  40  58 /  30   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 10 PM CST this evening for MSZ063>066-072>074.

LA...None.
AR...None.
&&

CR/22/NF
Hazardous weather outlook, Jan 3, 1:13 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
113 PM CST Tue Jan 3 2023

ARZ074-075-LAZ007-008-015-MSZ018-019-034-041915-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower-
Washington-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ028-029-032-037-042-047-041915-
Montgomery-Webster-Choctaw-Attala-Yazoo-Warren-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and west central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe storms are
possible. Some thunderstorms may produce damaging winds up to 60
mph and large hail up to golf ball size. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ026-MSZ030-031-033-038-039-043>046-048>062-041915-
Concordia-Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi,
northeast Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe storms are
possible. Some thunderstorms may produce damaging winds up to 60
mph and large hail up to golf ball size. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, additional heavy rain
fall in a short amount of time will make localized flash flooding
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ009-016-023-MSZ025>027-035-036-040-041-041915-
East Carroll-Madison LA-Franklin LA-Leflore-Grenada-Carroll-
Humphreys-Holmes-Issaquena-Sharkey-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024-025-041915-
Catahoula-Tensas-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, additional heavy rain
fall in a short amount of time will make localized flash flooding
possible, particularly in low lying and urban areas. Minor river
flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ063>065-041915-
Lawrence-Jefferson Davis-Covington-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Additional heavy rainfall of several inches in a short amount of
time this afternoon through this evening will likely lead to
areas of flash flooding and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ066-072>074-041915-
Jones-Marion-Lamar-Forrest-
113 PM CST Tue Jan 3 2023

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, severe
thunderstorms are likely. Some thunderstorms could produce
damaging winds to 60 mph and hail up to golf balls. A brief
tornado or two cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Additional heavy rainfall of several inches in a short amount of
time this afternoon through this evening will likely lead to
areas of flash flooding and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

0

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Jan 3, 6:05 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     3 N SHELTON             31.54N 89.36W
01/03/2023                   JONES              MS   EMERGENCY MNGR

            TREE FELL ON VEHICLE AT INTERSECTION OF
            MONROE RD AND MOSELLE SEMINARY RD.

&&

SS
Local storm report, Jan 3, 6:07 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 NNE CANNONSBURG       31.68N 91.19W
01/03/2023  E1.00 INCH       JEFFERSON          MS   PUBLIC

            QUARTER SIZE HAIL REPORTED ABOUT 10 MILES NE
            OF NATCHEZ IN JEFFERSON CO.

&&

SS
Special weather statement, Jan 3, 6:40 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
640 PM CST Tue Jan 3 2023

MSZ039-046-040130-
Kemper MS-Noxubee MS-
640 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of southeastern Noxubee
and Kemper Counties through 730 PM CST...

At 639 PM CST, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles north of Meridian Station, moving northeast at
30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Porterville around 650 PM CST.
  Electric Mills around 700 PM CST.
  Cooksville around 725 PM CST.

Other locations impacted by this storm include Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
east central Mississippi.

&&

LAT...LON 3268 8838 3257 8880 3258 8882 3272 8891
      3302 8834
TIME...MOT...LOC 0039Z 238DEG 26KT 3272 8863

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22
Local storm report, Jan 3, 6:49 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 SW STANDING PINE      32.65N 89.49W
01/03/2023  E1.25 INCH       LEAKE              MS   PUBLIC

            HAIL REPORTED JUST NEAR WALNUT GROVE.

&&

SS
Local storm report, Jan 3, 7:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 SSW FOXWORTH          31.23N 89.87W
01/03/2023                   MARION             MS   EMERGENCY MNGR

            WIND DAMAGE REPORTED TO TRANSFORMER AT
            SUBSTATION.

&&

KP
Special weather statement, Jan 3, 7:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
700 PM CST Tue Jan 3 2023

MSZ038-039-045-046-040145-
Kemper MS-Neshoba MS-Noxubee MS-Winston MS-
700 PM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of southwestern
Noxubee, northwestern Kemper, southeastern Winston and northern
Neshoba Counties through 745 PM CST...

At 700 PM CST, Doppler radar was tracking a strong thunderstorm over
Philadelphia, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Forestdale around 710 PM CST.
  Nanih Waiya around 715 PM CST.
  Preston around 720 PM CST.
  Gholson around 730 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CST for
east central Mississippi.

&&

LAT...LON 3266 8916 3279 8925 3312 8882 3290 8864
TIME...MOT...LOC 0100Z 235DEG 39KT 3280 8910

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:01 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Scott59 min
Jan 3, 6:10 PM CSTTornado WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar65 min
Jan 3, 6:14 PM CSTSevere Thunderstorm WarningJANAdams61 min
Jan 3, 6:17 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston43 min
Jan 3, 6:40 PM CSTSpecial Weather StatementJANKemper50 min
Jan 3, 7:00 PM CSTSpecial Weather StatementJANNeshoba45 min
Jan 3, 7:07 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha32 min
Jan 3, 7:18 PM CSTSevere Thunderstorm WarningJANAdams57 min
Jan 3, 7:38 PM CSTSpecial Weather StatementJANCopiah52 min
Jan 3, 7:46 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln59 min
Jan 3, 7:57 PM CSTSpecial Weather StatementJANWilkinson33 min
Jan 3, 8:11 PM CSTSpecial Weather StatementJANHinds34 min
Jan 3, 8:14 PM CSTSpecial Weather StatementJANNoxubee31 min
Jan 3, 8:36 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Simpson42 min
Jan 3, 8:37 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw53 min
Jan 3, 8:43 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln24 min
Jan 3, 8:51 PM CSTSpecial Weather StatementJANClarke24 min
Jan 3, 9:07 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis53 min
Jan 3, 9:27 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston48 min
Jan 3, 9:47 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones58 min
Jan 3, 9:56 PM CSTSpecial Weather StatementJANScott49 min
Jan 3, 10:02 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston58 min
Jan 3, 10:04 PM CSTSevere Thunderstorm WarningJANJasper, Smith41 min
Jan 3, 10:09 PM CSTSpecial Weather StatementJANLamar36 min
Jan 3, 10:19 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha56 min
Jan 3, 10:23 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston52 min
Jan 3, 10:30 PM CSTFlash Flood WarningJANOktibbeha2 hr
Jan 3, 10:44 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Jones46 min
Jan 3, 10:46 PM CSTTornado WarningJANClarke, Jasper, Jones59 min
Jan 3, 10:57 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee33 min
Jan 3, 11:57 PM CSTSpecial Weather StatementJANClarke33 min
Jan 4, 12:00 AM CSTSpecial Weather StatementJANForrest15 min
Jan 4, 10:37 AM CSTRiver Flood WarningJANNeshoba69 hr

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.